A paediatric case of acute respiratory distress syndrome following toxicity due to ecstasy


Creative Commons License

GOKAY S. S. , YILDIZDAŞ R. D. , SARI M. , CELIK T., HOROZ O. O. , Yilmaz H. L.

HONG KONG JOURNAL OF EMERGENCY MEDICINE, cilt.23, ss.238-241, 2016 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 23 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1177/102490791602300406
  • Dergi Adı: HONG KONG JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayısı: ss.238-241

Özet

Ecstasy, the street name for 3,4-methylenedioxyamphetamine, is a derivative of amphetamine with sympathomimetic effects and may cause life-threatening sudden cardiac arrhythmias, severe hyponatraemia, seizures and multiple organ failures. A three-year-old male child had been intubated after a seizure due to accidental intake of ecstasy when he presented to our paediatric emergency unit. On physical examination, the patient had poor health status and was unconscious and his pupils were mydriatic, his body temperature was 37.6 degree Celsius, his heart rate was 148/min, his blood pressure was 120/80 mmHg, his PaO2/FiO(2) was 72 mmHg and his oxygen index was 18. Toxicological analyses showed 3,4-methylenedioxyamphetamine. The patient was diagnosed as acute respiratory distress syndrome. Appropriate ventilation strategies were used. On the ninth day after his admission, the patient had stabile vital signs and he was discharged. In this report, this three-year-old paediatric case of acute respiratory distress syndrome due to ecstasy intake will be presented.